Duke Mathematical Journal

Commutators of free random variables

Alexandru Nica and Roland Speicher

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 92, Number 3 (1998), 553-592.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077231677

Mathematical Reviews number (MathSciNet)
MR1620518

Zentralblatt MATH identifier
0968.46053

Digital Object Identifier
doi:10.1215/S0012-7094-98-09216-X

Subjects
Primary: 46L50

Citation

Nica, Alexandru; Speicher, Roland. Commutators of free random variables. Duke Math. J. 92 (1998), no. 3, 553--592. doi:10.1215/S0012-7094-98-09216-X. http://projecteuclid.org/euclid.dmj/1077231677.


Export citation

References

  • [1] N. I. Akhiezer, The classical moment problem and some related questions in analysis, Translated by N. Kemmer, Hafner Publishing Co., New York, 1965.
  • [2] G. E. Andrews, The theory of partitions, Encyclopedia of Mathematics and its Applications, vol. 2, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1976.
  • [3] H. Bercovici and D. Voiculescu, Free convolution of measures with unbounded support, Indiana Univ. Math. J. 42 (1993), no. 3, 733–773.
  • [4] H. Bercovici and D. Voiculescu, Regularity questions for free convolution, preprint, 1996.
  • [5] Ph. Biane, Processes with free increments, to appear in Math. Z.
  • [6] Ph. Biane, The density of free stable distributions, preprint, 1996.
  • [7] G. Kreweras, Sur les partitions non croisées d'un cycle, Discrete Math. 1 (1972), no. 4, 333–350.
  • [8] A. Nica, $R$-transforms of free joint distributions and non-crossing partitions, J. Funct. Anal. 135 (1996), no. 2, 271–296.
  • [9] A. Nica, $R$-diagonal pairs arising as free off-diagonal compression, Indiana Univ. Math. J. 45 (1996), no. 2, 529–544.
  • [10] A. Nica and R. Speicher, A “Fourier transform” for multiplicative functions on non-crossing partitions, J. Algebraic Combin. 6 (1997), no. 2, 141–160.
  • [11] A. Nica and R. Speicher, On the multiplication of free $N$-tuples of noncommutative random variables, Amer. J. Math. 118 (1996), no. 4, 799–837, with an appendix “Alternative proofs for the type $H$ free Poisson variables and for the free compression results” by D. Voiculescu.
  • [12] A. Nica and R. Speicher, $R$-diagonal pairs—a common approach to Haar unitaries and circular elements, Free probability theory (Waterloo, ON, 1995), Fields Inst. Commun., vol. 12, Amer. Math. Soc., Providence, RI, 1997, pp. 149–188.
  • [13] R. Speicher, Multiplicative functions on the lattice of noncrossing partitions and free convolution, Math. Ann. 298 (1994), no. 4, 611–628.
  • [14] D. Voiculescu, Symmetries of some reduced free product $C\sp \ast$-algebras, Operator algebras and their connections with topology and ergodic theory (Buşteni, 1983), Lecture Notes in Math., vol. 1132, Springer, Berlin, 1985, pp. 556–588.
  • [15] D. Voiculescu, Addition of certain noncommuting random variables, J. Funct. Anal. 66 (1986), no. 3, 323–346.
  • [16] D. Voiculescu, Multiplication of certain noncommuting random variables, J. Operator Theory 18 (1987), no. 2, 223–235.
  • [17] D. Voiculescu, Free probability theory: random matrices and von Neumann algebras, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994), Birkhäuser, Basel, 1995, pp. 227–241.
  • [18] D. Voiculescu, K. Dykema, and A. Nica, Free random variables, CRM Monograph Series, vol. 1, American Mathematical Society, Providence, RI, 1992.